Alert archive / Texas / Flash Flood Watches in 2016

Flash Flood Watch 3, NWS Shreveport, LA

April 18, 20164 states

NWS Shreveport, LA issued this flash flood watch at Apr 18, 2016, 1:54 AM CDT for 4 states. It took effect at Apr 18, 2016, 3:00 AM CDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2016, 1:54 AM CDT (06:54 UTC)
In effect from
Apr 18, 2016, 3:00 AM CDT
Expired
Apr 19, 2016, 3:31 AM CDT
In force
25 hr
Issued by
NWS Shreveport, LA
Flood severity
None
All 32 counties

Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Sevier County, AR, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Sabine Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 62 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 6.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2016-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2016-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

907 
WGUS64 KSHV 180654
FFASHV

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
154 AM CDT MON APR 18 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING FOR EAST
TEXAS...SOUTHEAST OKLAHOMA...AND PORTIONS OF SOUTHWEST ARKANSAS
AND NORTHWEST LOUISIANA...

ARZ050-051-059-060-070-071-LAZ001-002-010-017-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-181500-
/O.NEW.KSHV.FF.A.0003.160418T0800Z-160419T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-LAFAYETTE-CADDO-
BOSSIER-DE SOTO-SABINE-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-
CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-
RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...
MINERAL SPRINGS...DIERKS...ASHDOWN...HOPE...TEXARKANA...STAMPS...
LEWISVILLE...BRADLEY...SHREVEPORT...BOSSIER CITY...MANSFIELD...
STONEWALL...LOGANSPORT...MANY...ZWOLLE...PLEASANT HILL...IDABEL...
BROKEN BOW...CLARKSVILLE...BOGATA...MOUNT VERNON...
MOUNT PLEASANT...PITTSBURG...DAINGERFIELD...LONE STAR...NAPLES...
OMAHA...ATLANTA...LINDEN...HUGHES SPRINGS...QUEEN CITY...
MINEOLA...WINNSBORO...QUITMAN...HAWKINS...GILMER...BIG SANDY...
JEFFERSON...TYLER...LONGVIEW...MARSHALL...JACKSONVILLE...RUSK...
HENDERSON...CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...
SAN AUGUSTINE...HEMPHILL...PINELAND
154 AM CDT MON APR 18 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ARKANSAS... 
  NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND TEXAS...INCLUDING 
  THE FOLLOWING AREAS...IN SOUTHWEST ARKANSAS...HEMPSTEAD... 
  HOWARD...LAFAYETTE...LITTLE RIVER...MILLER AND SEVIER. IN 
  NORTHWEST LOUISIANA...BOSSIER...CADDO...DE SOTO AND SABINE. IN 
  SOUTHEAST OKLAHOMA...MCCURTAIN. IN TEXAS...ANGELINA...BOWIE... 
  CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON... 
  MARION...MORRIS...NACOGDOCHES...PANOLA...RED RIVER...RUSK... 
  SABINE...SAN AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR AND 
  WOOD. 

* THROUGH TUESDAY MORNING

* PERSISTENT MODERATE TO HEAVY RAINFALL IS FORECAST TO CONTINUE
  THROUGH TUESDAY MORNING DUE TO A NEARLY STATIONARY UPPER-LEVEL
  LOW PRESSURE AREA ACROSS THE ROCKIES. WIDESPREAD 1 TO 3 INCH
  RAINFALL TOTALS HAVE ALREADY FALLEN ACROSS PORTIONS OF THE WATCH
  AREA WITH AN ADDITIONAL 2 OR MORE INCHES OF RAINFALL EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

05
4 follow-up statements
597 
WGUS64 KSHV 181638 AAA
FFASHV

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1138 AM CDT MON APR 18 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING
FOR EAST TEXAS...SOUTHEAST OKLAHOMA...AND PORTIONS OF SOUTHWEST
ARKANSAS AND NORTHWEST LOUISIANA...

ARZ050-051-059-060-070-071-LAZ001-002-010-017-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-182300-
/O.CON.KSHV.FF.A.0003.000000T0000Z-160419T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-LAFAYETTE-CADDO-
BOSSIER-DE SOTO-SABINE-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-
CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-
RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...
MINERAL SPRINGS...DIERKS...ASHDOWN...HOPE...TEXARKANA...STAMPS...
LEWISVILLE...BRADLEY...SHREVEPORT...BOSSIER CITY...MANSFIELD...
STONEWALL...LOGANSPORT...MANY...ZWOLLE...PLEASANT HILL...IDABEL...
BROKEN BOW...CLARKSVILLE...BOGATA...MOUNT VERNON...
MOUNT PLEASANT...PITTSBURG...DAINGERFIELD...LONE STAR...NAPLES...
OMAHA...ATLANTA...LINDEN...HUGHES SPRINGS...QUEEN CITY...
MINEOLA...WINNSBORO...QUITMAN...HAWKINS...GILMER...BIG SANDY...
JEFFERSON...TYLER...LONGVIEW...MARSHALL...JACKSONVILLE...RUSK...
HENDERSON...CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...
SAN AUGUSTINE...HEMPHILL...PINELAND
1138 AM CDT MON APR 18 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA... 
  SOUTHEAST OKLAHOMA AND TEXAS...INCLUDING THE FOLLOWING AREAS...
   IN SOUTHWEST ARKANSAS...HEMPSTEAD...HOWARD...LAFAYETTE... 
  LITTLE RIVER...MILLER AND SEVIER. IN NORTHWEST LOUISIANA... 
  BOSSIER...CADDO...DE SOTO AND SABINE. IN SOUTHEAST OKLAHOMA... 
  MCCURTAIN. IN TEXAS...ANGELINA...BOWIE...CAMP...CASS... 
  CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS... 
  NACOGDOCHES...PANOLA...RED RIVER...RUSK...SABINE...SAN 
  AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR AND WOOD. 

* THROUGH TUESDAY MORNING

* PERSISTENT MODERATE TO AT TIMES HEAVY RAINFALL IS EXPECTED TO
  CONTINUE THROUGH TUESDAY MORNING OVER PORTIONS OF EXTREME
  EASTERN TEXAS...WESTERN LOUISIANA...EXTREME SOUTHWEST ARKANSAS
  AND SOUTHEAST OKLAHOMA...AS AN UPPER LEVEL LOW PRESSURE AREA
  REMAINS NEARLY STATIONARY OVER THE ROCKIES. WIDESPREAD 1 TO 3
  INCH RAINFALL TOTALS...WITH ISOLATED HIGHER AMOUNTS...HAVE
  ALREADY FALLEN ACROSS MUCH OF THE WATCH AREA SINCE SUNDAY
  NIGHT...WITH AN ADDITIONAL HALF INCH TO AN INCH...WITH ISOLATED
  AMOUNTS NEAR TWO INCHES...POSSIBLE OVER DEEP EAST TEXAS AND
  PORTIONS OF WESTCENTRAL LOUISIANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

15
845 
WGUS64 KSHV 182128
FFASHV

FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
428 PM CDT MON APR 18 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING
FOR EAST TEXAS ALONG AND SOUTH OF INTERSTATE 20...AS WELL AS
WESTERN LOUISIANA...

ARZ050-051-059-060-070-071-OKZ077-TXZ096-097-108>112-124>126-
182230-
/O.CAN.KSHV.FF.A.0003.000000T0000Z-160419T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-LAFAYETTE-MCCURTAIN-
RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-
MARION-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...
MINERAL SPRINGS...DIERKS...ASHDOWN...HOPE...TEXARKANA...STAMPS...
LEWISVILLE...BRADLEY...IDABEL...BROKEN BOW...CLARKSVILLE...
BOGATA...MOUNT VERNON...MOUNT PLEASANT...PITTSBURG...
DAINGERFIELD...LONE STAR...NAPLES...OMAHA...ATLANTA...LINDEN...
HUGHES SPRINGS...QUEEN CITY...MINEOLA...WINNSBORO...QUITMAN...
HAWKINS...GILMER...BIG SANDY...JEFFERSON
428 PM CDT MON APR 18 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ARKANSAS...
SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS HAS BEEN CANCELLED. THE
THREAT FOR HEAVY RAIN HAS SHIFTED EAST OUT OF THE AREA.

$$

LAZ001-002-010-017-TXZ136>138-149>153-165>167-190600-
/O.CON.KSHV.FF.A.0003.000000T0000Z-160419T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CADDO-BOSSIER-DE SOTO-SABINE-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...MANSFIELD...
STONEWALL...LOGANSPORT...MANY...ZWOLLE...PLEASANT HILL...TYLER...
LONGVIEW...MARSHALL...JACKSONVILLE...RUSK...HENDERSON...
CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...
HEMPHILL...PINELAND
428 PM CDT MON APR 18 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST LOUISIANA AND TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN NORTHWEST LOUISIANA...BOSSIER...CADDO... 
  DE SOTO AND SABINE. IN TEXAS...ANGELINA...CHEROKEE...GREGG... 
  HARRISON...NACOGDOCHES...PANOLA...RUSK...SABINE...SAN 
  AUGUSTINE...SHELBY AND SMITH. 

* THROUGH TUESDAY MORNING

* WHILE THE THREAT FOR HEAVY RAINFALL HAS ENDED THIS EVENING
  ACROSS EAST TEXAS SOUTH OF INTERSTATE 20...AS WELL AS WESTERN
  LOUISIANA...ADDITIONAL SCATTERED SHOWERS AND A FEW THUNDERSTORMS
  MAY REDEVELOP AND MOVE OVER THESE AREAS OVERNIGHT. ANOTHER ROUND
  OF SHOWERS AND A FEW THUNDERSTORMS WILL AGAIN BE POSSIBLE
  TUESDAY IN ASSOCIATION WITH ANOTHER UPPER LEVEL DISTURBANCE
  MOVING THROUGH THE AREA...WHICH MAY RESULT IN THE NEED FOR THE
  WATCH TO BE EXPANDED IN TIME AND POSSIBLY AREA AT THAT TIME.
  WHILE ADDITIONAL RAINFALL AMOUNTS TONIGHT SHOULD BE LIGHT...RAINFALL
  TOTALS OF A HALF INCH TO AN INCH WILL BE POSSIBLE TUESDAY. THE
  GROUNDS ARE SATURATED IN WAKE OF WIDESPREAD TWO TO FOUR INCHES
  OF RAIN THAT HAS FALLEN SINCE EARLY THIS MORNING...AND
  ADDITIONAL HEAVY RAINFALL WILL RESULT IN THE THREAT FOR FLASH
  FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

15
663 
WGUS64 KSHV 190145
FFASHV

FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 PM CDT MON APR 18 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 7 AM TUESDAY
MORNING FOR EAST TEXAS ALONG AND SOUTH OF INTERSTATE 20...AS WELL
AS WESTERN LOUISIANA...

LAZ001-002-010-017-TXZ136>138-149>153-165>167-191200-
/O.CON.KSHV.FF.A.0003.000000T0000Z-160419T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CADDO-BOSSIER-DE SOTO-SABINE-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...MANSFIELD...
STONEWALL...LOGANSPORT...MANY...ZWOLLE...PLEASANT HILL...TYLER...
LONGVIEW...MARSHALL...JACKSONVILLE...RUSK...HENDERSON...
CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...
HEMPHILL...PINELAND
845 PM CDT MON APR 18 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST LOUISIANA AND TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN NORTHWEST LOUISIANA...BOSSIER...CADDO... 
  DE SOTO AND SABINE. IN TEXAS...ANGELINA...CHEROKEE...GREGG... 
  HARRISON...NACOGDOCHES...PANOLA...RUSK...SABINE...SAN 
  AUGUSTINE...SHELBY AND SMITH. 

* UNTIL 7 AM CDT TUESDAY

* WHILE THE THREAT FOR HEAVY RAINFALL HAS ENDED THIS EVENING
  ACROSS EAST TEXAS...SOUTH OF INTERSTATE 20 CORRIDOR...ADDITIONAL
  REDEVELOPMENT OF MODERATE TO HEAVY RAINFALL CANNOT BE RULED OUT
  THROUGH THE OVERNIGHT HOURS. MEANWHILE...THE THREAT FOR MODERATE
  TO HEAVY RAIN WILL CONTINUE ACROSS PARISHES IN WESTERN
  LOUISIANA. ANOTHER ROUND OF SHOWERS AND A FEW THUNDERSTORMS WILL
  AGAIN BE POSSIBLE TUESDAY IN ASSOCIATION WITH ANOTHER UPPER
  LEVEL DISTURBANCE MOVING THROUGH THE AREA...WHICH MAY RESULT IN
  THE NEED FOR THE WATCH TO BE EXPANDED IN TIME AND POSSIBLY AREA
  AT THAT TIME. AN ADDITIONAL TWO TO THREE INCHES OF RAIN WILL BE
  POSSIBLE ACROSS PORTIONS OF WESTERN LOUISIANA THROUGH THE
  PREDAWN HOURS TUESDAY WITH LESSER AMOUNTS ACROSS THE SOUTHERN
  HALF OF NORTHEAST TEXAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

13
470 
WGUS64 KSHV 190831
FFASHV

FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
331 AM CDT TUE APR 19 2016

...FLASH FLOOD WATCH HAS BEEN CANCELLED...

LAZ001-002-010-017-TXZ136>138-149>153-165>167-190945-
/O.CAN.KSHV.FF.A.0003.000000T0000Z-160419T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CADDO-BOSSIER-DE SOTO-SABINE-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...MANSFIELD...
STONEWALL...LOGANSPORT...MANY...ZWOLLE...PLEASANT HILL...TYLER...
LONGVIEW...MARSHALL...JACKSONVILLE...RUSK...HENDERSON...
CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...
HEMPHILL...PINELAND
331 AM CDT TUE APR 19 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST LOUISIANA AND
TEXAS HAS BEEN CANCELLED. HOWEVER...WITH ELEVATED RAIN CHANCES
EXPECTED THROUGH THURSDAY MORNING AHEAD OF A COLD FRONT...ADDITIONAL
FLASH FLOOD WATCHES MAY BE NECESSARY IN THE COMING DAYS.

$$

05

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood watch went out at Apr 18, 12:00 AM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 18, 12:00 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 AM CDT MON APR 18 2016

.AVIATION...
FOR THE ARKLATEX...MVFR/VFR WILL TREND IFR W TO E OVERNIGHT AS
OUR NEXT AREA OF CONVECTION APPEARS TO BE SLOWING. POPCORN
CROPPING UP OVER MUCH OF E TX. LINE PRODUCING MOVEMENT SPEED GUST
TO 30KTS. THIS WEAKENING CONVECTIVE LINE EXTENDS FROM KJXI...TO
B/T KTYR AND KGGG...TO KJSO. MOVING ENE 20KTS AND MAY STALL OR
CONTINUE TO NEAR KTXK/KSHV 10-13Z WHILE...KELD/KMLU SHOULD KEEP
MVFR AND RAINFREE. SFC WINDS SE 10-20KTS RUN ALOFT UP TO 6KFT AT
SE 15-25KTS. THEN VEER TO SW 20-40KTS ON UP INTO FLIGHT LEVELS. AS
THE SLOW MOVING COLD FRONT AND ASSOCIATED UPPER LOW GET CLOSER
LOOK FOR ANOTHER ROUND OR THREE OF CONVECTION INTO MID TO LATE
WEEK.

&&

.PREV DISCUSSION... /ISSUED 922 PM CDT SUN APR 17 2016/

UPDATE...

CONVECTION CONTINUES TO GEL JUST WEST OF OUR WESTERN MOST ZONES
LATE THIS EVENING AND WITH A NNE MOVEMENT NOTED OVER THE LAST
COUPLE HOURS...WE WILL LIKELY SEE THIS ACTIVITY BEGIN MOVING INTO
OUR EXTREME WESTERN ZONES IN THE NEXT COUPLE HOURS OR SO. WILL OF
COURSE WILL NEED TO WATCH FOR TRAINING OF STORMS ASSUMING THE
CONVECTION HOLDS TOGETHER WHICH IT SHOULD. NOT SO MUCH WORRIED
ABOUT THE STRONG TO SEVERE NATURE OF THE CONVECTION AS I AM THE
KIND OF RAINFALL IT COULD PRODUCE.

FOR THE UPDATE TONIGHT...HAVE READJUSTED POPS SLIGHTLY...KEEPING
BY FAR THE HIGHEST POPS ACROSS OUR WESTERN ZONES AND MENTIONED THE
HEAVY RAINFALL WORDING AFTER MIDNIGHT. REMOVED POPS ACROSS OUR
EASTERN MOST ZONES FOR THE REMAINDER OF THE NIGHT.

CURRENT FCST TEMPS ARE IN THE BALLPARK AS ARE DEWPOINTS SO MADE NO
CHANGES TO THESE ELEMENTS.

NO OTHER CHANGES ATTM...13.

PREV DISCUSSION... /ISSUED 609 PM CDT SUN APR 17 2016/

UPDATE...
JUST A QUICK UPDATE TO CANCEL THE LAKE WIND ADVISORY ACROSS OUR
WESTERN ZONES FOR THE REMAINDER OF THE EVENING. JUST NOT SEEING
THE SUSTAINED WIND SPEEDS OR GUSTS THAT WOULD WARRANT THE
CONTINUATION OF THE LAKE WIND ADVISORY ATTM.

NO OTHER CHANGES NECESSARY...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  74  63  76 /  40 100  80  70
MLU  61  77  60  77 /  10  30  30  50
DEQ  63  71  61  72 /  70  90  80  70
TXK  63  73  62  74 /  50 100  80  70
ELD  62  74  59  76 /  10  80  70  70
TYR  65  72  65  72 /  90 100  80  70
GGG  64  73  64  75 /  70 100  80  70
LFK  67  75  65  76 /  60 100  80  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24/13
Hazardous weather outlook, Apr 17, 6:21 PM CDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 PM CDT SUN APR 17 2016

ARZ050-051-059-OKZ077-TXZ096-097-108>112-124>126-136>138-149>153-
165>167-181200-
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE-
621 PM CDT SUN APR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TONIGHT...

AN UPPER LEVEL STORM SYSTEM CONTINUES TO DRAW UP GULF OF MEXICO
MOISTURE AND EASTERN PACIFIC MOISTURE INTO THE REGION. WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING WILL GRADUALLY
INCREASE IN COVERAGE AND INTENSITY LATE TONIGHT WITH THUNDERSTORMS
BECOMING MORE SCATTERED TO NUMEROUS AFTER MIDNIGHT. SOME OF THIS
RAINFALL COULD BE HEAVY AT TIMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGH MUCH OF THE WORK WEEK. ADDITIONAL RAINFALL AMOUNTS OF ONE
TO TWO INCHES WILL BE POSSIBLE AND MAY LEAD TO FLASH FLOODING FOR
THE EARLY PART OF THE WEEK. HIGH PRESSURE BUILDING BEHIND A COLD
FRONT THURSDAY NIGHT WILL ALLOW FOR DRIER CONDITIONS ACROSS THE
REGION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

ARZ060-061-070>073-LAZ001>006-010>014-017>022-181200-
HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-
WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
621 PM CDT SUN APR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND
NORTHWEST LOUISIANA.

.DAY ONE...TONIGHT...

AN UPPER LEVEL STORM SYSTEM CONTINUES TO DRAW UP GULF OF MEXICO
MOISTURE AND EASTERN PACIFIC MOISTURE INTO THE REGION. WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING
WITH A SLIGHT UPTICK IN PRECIPITATION COVERAGE AFTER
MIDNIGHT...AND MAINLY ACROSS EXTREME NORTHWEST LOUISIANA AND
SOUTHWEST ARKANSAS. NORTHEAST LOUISIANA AND SOUTH CENTRAL ARKANSAS
SHOULD ONLY SEE ISOLATED TO WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH TONIGHT. ANY THUNDERSTORM ACTIVITY THAT
OCCURS LATE TONIGHT SHOULD NOT BE STRONG TO SEVERE IN INTENSITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH
MUCH OF THE WORK WEEK. RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL
BE POSSIBLE. HIGH PRESSURE BUILDING BEHIND A COLD FRONT THURSDAY
NIGHT WILL ALLOW FOR DRIER CONDITIONS ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

13

In the hours before

Special weather statement, Apr 17, 10:29 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1029 PM CDT SUN APR 17 2016

TXZ124-136-149-180430-
CHEROKEE TX-WOOD TX-SMITH TX-
1029 PM CDT SUN APR 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WOOD...NORTHWESTERN
CHEROKEE AND SMITH COUNTIES UNTIL 1130 PM CDT...

AT 1028 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR VAN TO NEAR BROWNSBORO
TO NEAR FRANKSTON TO NEAR PALESTINE...AND MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS ALONG
WITH FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY
RAINFALL.

LOCATIONS IMPACTED INCLUDE...
TYLER...JACKSONVILLE...WHITEHOUSE...MINEOLA...LINDALE...BULLARD...MOUNT
SELMAN...HOARD...MAYDELLE...REESE...HAINESVILLE...MIXON...NOONDAY...NEW
CHAPEL HILL...CUNEY...RED SPRINGS...CARROLL AND TEASELVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3266 9559 3277 9531 3230 9515 3175 9527
      3173 9537 3175 9536 3176 9540 3182 9540
      3185 9544 3193 9542 3196 9545 3199 9545
      3205 9542 3209 9543 3215 9548 3218 9546
      3223 9549 3230 9545 3236 9545 3248 9559
TIME...MOT...LOC 0328Z 235DEG 25KT 3255 9572 3224 9563 3206 9557 3170
9565

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 9:34 AM CDTAreal Flood AdvisorySHVHempstead, Little River, Miller3 hr
Apr 18, 10:34 AM CDTRiver Flood WarningSHVLittle River, Sevier3 days
Apr 18, 10:34 AM CDTRiver Flood WarningSHVHoward, Little River, Sevier69 hr
Apr 17, 10:29 PM CDTSpecial Weather StatementSHVSmith61 min
Apr 18, 7:35 AM CDTRiver Flood WarningSHVGregg4 days
Apr 18, 7:45 AM CDTAreal Flood AdvisorySHVCherokee, Smith3 hr
Apr 18, 8:10 AM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston28 days
Apr 18, 8:10 AM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston, Trinity29 days
Apr 18, 8:10 AM CDTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler33 days
Apr 18, 8:24 AM CDTRiver Flood WarningSHVCherokee, Nacogdoches, Rusk, Smith3 days
Apr 18, 8:47 AM CDTAreal Flood AdvisorySHVAngelina, Nacogdoches, Rusk3 hr
Apr 18, 9:56 AM CDTAreal Flood AdvisorySHVPanola, Sabine, San Augustine, Shelby3 hr
Apr 18, 9:09 AM CDTAreal Flood AdvisorySHVBossier, Caddo3 hr
Apr 18, 1:59 PM CDTAreal Flood AdvisorySHVDe Soto, Sabine2 hr
Apr 18, 10:29 AM CDTRiver Flood WarningSHVMcCurtain22 hr

Nearby

Flash Flood Watches in Texas, 2016Flash Flood Watches in Arkansas, 2016Flash Flood Watches in Louisiana, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.